Show simple item record

dc.contributor.authorHughes, J
dc.contributor.authorReuter, A
dc.contributor.authorChabalala, B
dc.contributor.authorIsaakidis, P
dc.contributor.authorCox, H
dc.contributor.authorMohr, E
dc.date.accessioned2019-11-12T12:58:44Z
dc.date.available2019-11-12T12:58:44Z
dc.date.issued2019-09-01
dc.date.submitted2019-11-08
dc.identifier.urihttp://hdl.handle.net/10144/619505
dc.description.abstractSETTING: Patients with rifampicin-resistant tuberculosis (RR-TB) in the township of Khayelitsha, South Africa, were offered delamanid (DLM) within a decentralised RR-TB treatment programme. OBJECTIVE: To describe adverse events (AEs) among HIV-positive and negative people receiving DLM for RR-TB in a programmatic setting. DESIGN: Patients were followed up monthly for blood, electrocardiography and clinical monitoring and AEs were assessed for severity grade, seriousness and relationship to DLM. RESULTS: Fifty-eight patients (55% male; median age 35 years, interquartile range [IQR] 28–42) started DLM; 46 (79%) were HIV-positive, median CD4 count 173 cells/mm3 (IQR 70–294). Fifty (86%) patients experienced ≥1 new or worsening AE after starting DLM, most commonly vomiting, QTcB >450 ms and/or myalgia. Serious and/or severe AEs were experienced by 22 (38%) patients; three HIV-positive patients died (not related to DLM). HIV status was not significantly associated with number (P = 0.089) or severity/seriousness (P = 0.11) of AEs during exposure to DLM. Two (3%) patients had DLM withdrawn due to AEs. CONCLUSION: AEs during RR-TB treatment, both before and during DLM exposure, were common, with relatively few serious/severe AEs considered related to DLM and no significant association with HIV status. Clinical and electrocardiography monitoring should be prioritised in the first two months after starting DLM.en_US
dc.language.isoenen_US
dc.publisherInternational Union Against Tuberculosis and Lung Diseaseen_US
dc.rightsWith thanks to the International Union Against Tuberculosis and Lung Disease.en_US
dc.titleAdverse events among people on delamanid for rifampicin-resistant tuberculosis in a high HIV prevalence settingen_US
dc.identifier.journalInternational Journal of Tuberculosis and Lung Diseaseen_US
refterms.dateFOA2019-11-12T12:58:45Z


Files in this item

Thumbnail
Name:
Hughes et al 2019 Adverse events ...
Size:
474.6Kb
Format:
PDF

This item appears in the following Collection(s)

Show simple item record